Advertisement

The Cauchy Transform

  • Joseph A. Cima
  • Alec Matheson
  • William T. Ross
Part of the Operator Theory: Advances and Applications book series (OT, volume 156)

Keywords

Hardy Space Composition Operator Toeplitz Operator Blaschke Product Dirichlet Space 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    A.B. Aleksandrov, A-integrability of boundary values of harmonic functions, Mat. Zametki 30 (1981), no. 1, 59–72, 154. MR 83j:30039zbMATHMathSciNetGoogle Scholar
  2. [2]
    _____, Essays on nonlocally convex Hardy classes, Complex analysis and spectral theory (Leningrad, 1979/1980), Springer, Berlin, 1981, pp. 1–89. MR 84h:46066Google Scholar
  3. [3]
    _____, Invariant subspaces of shift operators. An axiomatic approach, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 113 (1981), 7–26, 264, Investigations on linear operators and the theory of functions, XI. MR 83g:47031zbMATHGoogle Scholar
  4. [4]
    _____, Multiplicity of boundary values of inner functions, Izv. Akad. Nauk Armyan. SSR Ser. Mat. 22 (1987), no. 5, 490–503, 515. MR 89e:30058zbMATHMathSciNetGoogle Scholar
  5. [5]
    _____, Inner functions and related spaces of pseudocontinuable functions, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 170 (1989), no. Issled. Linein. Oper. Teorii Funktsii. 17, 7–33, 321. MR 91c:30063Google Scholar
  6. [6]
    A. Aleman and J. Cima, An integral operator on Hp and Hardy’s inequality, J. Anal. Math. 85 (2001), 157–176. MR 1 869 606MathSciNetGoogle Scholar
  7. [7]
    A. Aleman and A. Siskakis, An integral operator on Hp, Complex Variables Theory Appl. 28 (1995), no. 2, 149–158. MR 2000d:47050MathSciNetGoogle Scholar
  8. [8]
    N.K. Bary, A treatise on trigonometric series. Vols. I, II, Authorized translation by Margaret F. Mullins. A Pergamon Press Book, The Macmillan Co., New York, 1964. MR 30 #1347Google Scholar
  9. [9]
    S. Bell, The Cauchy transform, potential theory, and conformal mapping, CRC Press, Boca Raton, FL, 1992. MR 94k:30013Google Scholar
  10. [10]
    S.V. Bočkarev, Existence of a basis in the space of functions analytic in the disc, and some properties of Franklin’s system, Mat. Sb. (N.S.) 95(137) (1974), 3–18, 159. MR 50 #8036MathSciNetGoogle Scholar
  11. [11]
    G. Boole, On the comparison of transcendents with certain applications to the theory of definite integrals, Phil. Trans. Royal Soc. 147 (1857), 745–803.Google Scholar
  12. [12]
    P. Bourdon and J.A. Cima, On integrals of Cauchy-Stieltjes type, Houston J. Math. 14 (1988), no. 4, 465–474. MR 90h:30095MathSciNetGoogle Scholar
  13. [13]
    L. Brown and A.L. Shields, Cyclic vectors in the Dirichlet space, Trans. Amer. Math. Soc. 285 (1984), no. 1, 269–303. MR 86d:30079MathSciNetGoogle Scholar
  14. [14]
    J.A. Cima and A. Matheson, Cauchy transforms and composition operators, Illinois J. Math. 42 (1998), no. 1, 58–69. MR 98k:42028MathSciNetGoogle Scholar
  15. [15]
    J.A. Cima, A. Matheson, and W.T. Ross, The backward shift on the space of Cauchy transforms, to appear, Proc. Amer. Math. Soc.Google Scholar
  16. [16]
    J.A. Cima and W.T. Ross, The backward shift on the Hardy space, American Mathematical Society, Providence, RI, 2000. MR 2002f:47068Google Scholar
  17. [17]
    J.A. Cima and A. Siskakis, Cauchy transforms and Cesàro averaging operators, Acta Sci. Math. (Szeged) 65 (1999), no. 3–4, 505–513. MR 2000m:47043MathSciNetGoogle Scholar
  18. [18]
    D. Clark, One dimensional perturbations of restricted shifts, J. Analyse Math. 25 (1972), 169–191. MR 46 #692zbMATHMathSciNetGoogle Scholar
  19. [19]
    B. Davis, On the distributions of conjugate functions of nonnegative measures, Duke Math. J. 40 (1973), 695–700. MR 48 #2649CrossRefzbMATHMathSciNetGoogle Scholar
  20. [20]
    _____, On the weak type (1, 1) inequality for conjugate functions, Proc. Amer. Math. Soc. 44 (1974), 307–311. MR 50 #879zbMATHMathSciNetGoogle Scholar
  21. [21]
    _____, On Kolmogorov’s inequalities \(\tilde f_p\) ≤ Cp f1, 0 < p < 1, Trans. Amer. Math. Soc. 222 (1976), 179–192. MR 54 #10967zbMATHMathSciNetGoogle Scholar
  22. [22]
    F. Delbaen, Weakly compact operators on the disc algebra, J. Algebra 45 (1977), no. 2, 284–294. MR 58 #2304MathSciNetGoogle Scholar
  23. [23]
    J. Diestel, Sequences and series in Banach spaces, Springer-Verlag, New York, 1984. MR 85i:46020Google Scholar
  24. [24]
    R.G. Douglas, H.S. Shapiro, and A.L. Shields, Cyclic vectors and invariant subspaces for the backward shift operator., Ann. Inst. Fourier (Grenoble) 20 (1970), no. fasc. 1, 37–76. MR 42 #5088MathSciNetGoogle Scholar
  25. [25]
    P.L. Duren, Theory of Hp spaces, Academic Press, New York, 1970. MR 42 #3552Google Scholar
  26. [26]
    P. Fatou, Séries trigonométriques et séries de Taylor, Acta Math. 30 (1906), 335–400.zbMATHGoogle Scholar
  27. [27]
    O. Frostman, Sur les produits de Blaschke, Kungl. Fysiografiska Sällskapets i Lund Förhandlingar [Proc. Roy. Physiog. Soc. Lund] 12 (1942), no. 15, 169–182. MR 6,262ezbMATHMathSciNetGoogle Scholar
  28. [28]
    J.B. Garnett, Analytic capacity and measure, Springer-Verlag, Berlin, 1972, Lecture Notes in Mathematics, Vol. 297. MR 56 #12257Google Scholar
  29. [29]
    _____, Bounded analytic functions, Academic Press Inc., New York, 1981. MR 83g:30037Google Scholar
  30. [30]
    V.V. Golubev, Single valued analytic functions with perfect sets of singular points, Ph.D. thesis, Moscow, 1917.Google Scholar
  31. [31]
    G.M. Goluzin, Geometric theory of functions of a complex variable, AmericanMathematical Society, Providence, R.I., 1969. MR 40 #308Google Scholar
  32. [32]
    G.H. Hardy and J.E. Littlewood, Some more theorems concerning Fourier series and Fourier power series, Duke Math. J. 2 (1936), 354–382.CrossRefMathSciNetGoogle Scholar
  33. [33]
    V.P. Havin, On analytic functions representable by an integral of Cauchy-Stieltjes type, Vestnik Leningrad. Univ. Ser. Mat. Meh. Astr. 13 (1958), no. 1, 66–79. MR 20 #1762zbMATHMathSciNetGoogle Scholar
  34. [34]
    _____, Analytic representation of linear functionals in spaces of harmonic and analytic functions which are continuous in a closed region, Dokl. Akad. Nauk SSSR 151 (1963), 505–508. MR 27 #2636zbMATHMathSciNetGoogle Scholar
  35. [35]
    _____, The spaces H∞ and L1/H10, Zap. Naučn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 39 (1974), 120–148, Investigations on linear operators and the theory of functions, IV. MR 50 #965zbMATHMathSciNetGoogle Scholar
  36. [36]
    S.Ya. Havinson, On an extremal problem of the theory of analytic functions, Uspehi Matem. Nauk (N.S.) 4 (1949), no. 4(32), 158–159. MR 11,508eMathSciNetGoogle Scholar
  37. [37]
    _____, On some extremal problems of the theory of analytic functions, Moskov. Gos. Univ. Učenye Zapiski Matematika 148(4) (1951), 133–143. MR 14,155fzbMATHMathSciNetGoogle Scholar
  38. [38]
    H. Helson and G. Szegö, A problem in prediction theory, Ann. Mat. Pura Appl. (4 51 (1960), 107–138. MR 22 #12343MathSciNetGoogle Scholar
  39. [39]
    E. Hewitt and K. Stromberg, Real and abstract analysis. A modern treatment of the theory of functions of a real variable, Springer-Verlag, New York, 1965. MR 32 #5826Google Scholar
  40. [40]
    K. Hoffman, Banach spaces of analytic functions, Dover Publications Inc., New York, 1988, Reprint of the 1962 original. MR 92d:46066Google Scholar
  41. [41]
    B. Hollenbeck and I. Verbitsky, Best constants for the Riesz projection, J. Funct. Anal. 175 (2000), no. 2, 370–392. MR 2001i:42010CrossRefMathSciNetGoogle Scholar
  42. [42]
    S.V. Hruščev, The problem of simultaneous approximation and of removal of the singularities of Cauchy type integrals, Trudy Mat. Inst. Steklov. 130 (1978), 124–195. 223, Spectral theory of functions and operators. MR 80j:30055MathSciNetGoogle Scholar
  43. [43]
    S.V. Hruščev and S.A. Vinogradov, Free interpolation in the space of uniformly convergent Taylor series, Complex analysis and spectral theory (Leningrad, 1979/1980), Springer, Berlin, 1981, pp. 171–213. MR 83b:30032Google Scholar
  44. [44]
    _____, Inner functions and multipliers of Cauchy type integrals, Ark. Mat. 19 (1981), no. 1, 23–42. MR 83c:30027MathSciNetGoogle Scholar
  45. [45]
    R. Hunt, B. Muckenhoupt, and R. Wheeden, Weighted norm inequalities for the conjugate function and Hilbert transform, Trans. Amer. Math. Soc. 176 (1973), 227–251. MR 47 #701MathSciNetGoogle Scholar
  46. [46]
    J.-P. Kahane, Best approximation in L1(T), Bull. Amer. Math. Soc. 80 (1974), 788–804. MR 52 #3845zbMATHMathSciNetGoogle Scholar
  47. [47]
    S. Kakutani, Concrete representation of abstract (L)-spaces and the mean ergodic theorem, Ann. of Math. (2) 42 (1941), 523–537. MR 2,318dzbMATHMathSciNetGoogle Scholar
  48. [48]
    Y. Katznelson, An introduction to harmonic analysis, corrected ed., Dover Publications Inc., New York, 1976. MR 54 #10976Google Scholar
  49. [49]
    S.V. Kisljakov, The Dunford-Pettis, Petczyński and Grothendieck conditions, Dokl. Akad. Nauk SSSR 225 (1975), no. 6, 1252–1255. MR 53 #1241zbMATHMathSciNetGoogle Scholar
  50. [50]
    A.N. Kolmogorov, Sur les fonctions harmoniques conjuquées et les séries de Fourier, Fund. Math. 7 (1925), 24–29.Google Scholar
  51. [51]
    P. Koosis, Introduction to Hp spaces, second ed., Cambridge University Press, Cambridge, 1998. MR 2000b:30052Google Scholar
  52. [52]
    B.I. Korenblum, Closed ideals of the ring An, Funkcional. Anal. i Priložen. 6 (1972), no. 3, 38–52. MR 48 #2776MathSciNetGoogle Scholar
  53. [53]
    P.I. Kuznetsov and E.D. Solomentsev, Ivan Ivanovich Privalov (on the ninetieth anniversary of his birth), Uspekhi Mat. Nauk 37 (1982), no. 4(226), 193–211 (1 plate). MR 84b:01049MathSciNetGoogle Scholar
  54. [54]
    A.I. Markushevich, Theory of functions of a complex variable. Vol. I, II, III, English ed., Chelsea Publishing Co., New York, 1977. MR 56 #3258Google Scholar
  55. [55]
    L.A. Markushevich and G.Ts. Tumarkin, On a class of functions that can be represented in a domain by an integral of Cauchy-Stieltjes type, Uspekhi Mat. Nauk 52 (1997), no. 3(315), 169–170. MR 98j:30045MathSciNetGoogle Scholar
  56. [56]
    V.G. Maz’ya and T.O. Shaposhnikova, Theory of multipliers in spaces of differentiable functions, Pitman (Advanced Publishing Program), Boston, MA, 1985. MR 87j:46074 [57]_M. Mooney, A theorem on bounded analytic functions, Pacific J. Math. 43 (1972), 457–463. MR 47 #2374Google Scholar
  57. [58]
    N.I. Muskhelishvili, Singular integral equations, Dover Publications Inc., New York, 1992, Boundary problems of function theory and their application to mathematical physics, Translated from the second (1946) Russian edition and with a preface by J. R. M. Radok, Corrected reprint of the 1953 English translation. MR 94a:45001Google Scholar
  58. [59]
    D.J. Newman, The nonexistence of projections from L1to H1, Proc. Amer. Math. Soc. 12 (1961), 98–99. MR 22 #11276zbMATHMathSciNetGoogle Scholar
  59. [60]
    N.K. Nikol’skiĭ, Treatise on the shift operator, Springer-Verlag, Berlin, 1986. MR 87i:47042Google Scholar
  60. [61]
    H. Pajot, Analytic capacity, rectifiability, Menger curvature and the Cauchy integral, Lecture Notes in Mathematics, vol. 1799, Springer-Verlag, Berlin, 2002. MR 1 952 175Google Scholar
  61. [62]
    A. Pełczyński, Banach spaces of analytic functions and absolutely summing operators, American Mathematical Society, Providence, R.I., 1977, Expository lectures from the CBMS Regional Conference held at Kent State University, Kent, Ohio, July 11–16, 1976, Conference Board of the Mathematical Sciences Regional Conference Series in Mathematics, No. 30. MR 58 #23526Google Scholar
  62. [63]
    S.K. Pichorides, On the best values of the constants in the theorems of M. Riesz, Zygmund and Kolmogorov, Studia Math. 44 (1972), 165–179. (errata insert), Collection of articles honoring the completion by Antoni Zygmund of 50 years of scientific activity, II. MR 47 #702zbMATHMathSciNetGoogle Scholar
  63. [64]
    J. Plemelj, Ein Ergänzungssatz zur Cauchyschen Integraldarstellung analytischer Functionen, Randwerte betreffend, Monatshefte für Math. u. Phys. XIX (1908), 205–210.Google Scholar
  64. [65]
    A. Poltoratski, Boundary behavior of pseudocontinuable functions, Algebra i Analiz 5 (1993), no. 2, 189–210. MR 94k:30090Google Scholar
  65. [66]
    _____, On the distributions of boundary values of Cauchy integrals, Proc. Amer. Math. Soc. 124 (1996), no. 8, 2455–2463. MR 96j:30057CrossRefzbMATHMathSciNetGoogle Scholar
  66. [67]
    _____, Kreĭn’s spectral shift and perturbations of spectra of rank one, Algebra i Analiz 10 (1998), no. 5, 143–183. MR 2000d:47028Google Scholar
  67. [68]
    _____, Maximal properties of the normalized Cauchy transform, J. Amer. Math. Soc. 16 (2003), no. 1, 1–17 (electronic). MR 2003j:30056CrossRefzbMATHMathSciNetGoogle Scholar
  68. [69]
    I.I. Privalov, Sur les fonctions conjuguées, Bull. Soc. Math. France 44 (1916), 100–103.MathSciNetGoogle Scholar
  69. [70]
    _____, Intégral de Cauchy, Ph.D. thesis, Saratov, 1919.Google Scholar
  70. [71]
    _____, Randeigenschaften analytischer Funktionen, VEB Deutscher Verlag der Wissenschaften, Berlin, 1956. MR 18,727fGoogle Scholar
  71. [72]
    F. Riesz and M. Riesz, Über die Randwerte einer analytischen Function, IV Skand. Math. Kongr., Mittag-Leffer, Uppsala (1920), 27–44.Google Scholar
  72. [73]
    M. Riesz, Sur les fonctions conjugées, Math. Z. 27 (1927), 218–244.zbMATHMathSciNetGoogle Scholar
  73. [74]
    W.W. Rogosinski and H.S. Shapiro, On certain extremum problems for analytic functions, Acta Math. 90 (1953), 287–318. MR 15,516aMathSciNetGoogle Scholar
  74. [75]
    W.T. Ross and H.S. Shapiro, Generalized analytic continuation, University Lecture Series, vol. 25, American Mathematical Society, Providence, RI, 2002. MR 2003h:30003Google Scholar
  75. [76]
    W. Rudin, The closed ideals in an algebra of analytic functions, Canad. J. Math. 9 (1957), 426–434. MR 19,641czbMATHMathSciNetGoogle Scholar
  76. [77]
    _____, Real and complex analysis, third ed., McGraw-Hill Book Co., New York, 1987. MR 88k:00002Google Scholar
  77. [78]
    _____, Functional analysis, second ed., McGraw-Hill Inc., New York, 1991. MR 92k:46001Google Scholar
  78. [79]
    A. Rybkin, On an analogue of Cauchy’s formula for Hp, 1/2 ≤ p < 1, and the Cauchy type integral of a singular measure, Complex Variables Theory Appl. 43 (2000), no. 2, 139–149. MR 2001i:30042zbMATHMathSciNetGoogle Scholar
  79. [80]
    D. Sarason, Functions of vanishing mean oscillation, Trans. Amer. Math. Soc. 207 (1975), 391–405. MR 51 #13690Google Scholar
  80. [81]
    _____, Composition operators as integral operators, Analysis and partial differential equations, Dekker, New York, 1990, pp. 545–565. MR 92a:47040Google Scholar
  81. [82]
    _____, Sub-Hardy Hilbert spaces in the unit disk, University of Arkansas Lecture Notes in the Mathematical Sciences, 10, John Wiley & Sons Inc., New York, 1994, A Wiley-Interscience Publication. MR 96k:46039Google Scholar
  82. [83]
    J. Shapiro and C. Sundberg, Compact composition operators on L1, Proc. Amer. Math. Soc. 108 (1990), no. 2, 443–449. MR 90d:47035MathSciNetGoogle Scholar
  83. [84]
    N.A. Shirokov, Analytic functions smooth up to the boundary, Springer-Verlag, Berlin, 1988. MR 90h:3008Google Scholar
  84. [85]
    V.I. Smirnov, Sur les valeurs limites des fonctions, régulières à l’intérieur d’un cercle, Journal de la Société Phys.-Math. de Léningrade 2 (1929), 22–37.Google Scholar
  85. [86]
    F. Smithies, Cauchy and the creation of complex function theory, Cambridge University Press, Cambridge, 1997. MR 99b:01013Google Scholar
  86. [87]
    Yu.B. Sokhotskii, On definite integrals and functions using series expansions, Ph.D. thesis, St. Petersburg, 1873.Google Scholar
  87. [88]
    S. Spanne, Sur l’interpolation entre les espaces \(\mathcal{L}_k ^{p\Phi }\), Ann. Scuola Norm. Sup. Pisa (3) 20 (1966), 625–648. MR 35 #728zbMATHMathSciNetGoogle Scholar
  88. [89]
    D. Stegenga, Multipliers of the Dirichlet space, Illinois J. Math. 24 (1980), no. 1, 113–139. MR 81a:30027zbMATHMathSciNetGoogle Scholar
  89. [90]
    E.M. Stein, Singular integrals, harmonic functions, and differentiability properties of functions of several variables, Singular integrals (Proc. Sympos. Pure Math., Chicago, Ill., 1966), Amer. Math. Soc., Providence, R.I., 1967, pp. 316–335. MR 58 #2467Google Scholar
  90. [91]
    _____, Singular integrals and differentiability properties of functions, Princeton Mathematical Series, No. 30, Princeton University Press, Princeton, N.J., 1970. MR 44 #7280Google Scholar
  91. [92]
    E.M. Stein and G. Weiss, An extension of a theorem of Marcinkiewicz and some of its applications, J. Math. Mech. 8 (1959), 263–284. MR 21 #5888MathSciNetGoogle Scholar
  92. [93]
    O.D. Tsereteli, Remarks on the theorems of Kolmogorov and of F. and M. Riesz, Proceedings of the Symposium on Continuum Mechanics and Related Problems of Analysis (Tbilisi, 1971), Vol. 1 (Russian), Izdat. “Mecniereba”, Tbilisi, 1973, pp. 241–254. MR 52 #6306Google Scholar
  93. [94]
    _____, Conjugate functions, Mat. Zametki 22 (1977), no. 5, 771-783. MR 58 #12166Google Scholar
  94. [95]
    G.C. Tumarkin, On integrals of Cauchy-Stieltjes type, Uspehi Mat. Nauk (N.S.) 11 (1956), no. 4(70), 163–166. MR 18,725fzbMATHMathSciNetGoogle Scholar
  95. [96]
    P.L. Ul’yanov, On the A-Cauchy integral. I, Uspehi Mat. Nauk (N.S.) 11 (1956), no. 5(71), 223–229. MR 18,726aMathSciNetGoogle Scholar
  96. [97]
    S.A. Vinogradov, Properties of multipliers of integrals of Cauchy-Stieltjes type, and some problems of factorization of analytic functions, Mathematical programming and related questions (Proc. Seventh Winter School, Drogobych, 1974), Theory of functions and functional analysis (Russian), Central Èkonom.-Mat. Inst. Akad. Nauk SSSR, Moscow, 1976, pp. 5–39. MR 58 #28518Google Scholar
  97. [98]
    S.A. Vinogradov, M.G. Goluzina, and V.P. Havin, Multipliers and divisors of Cauchy-Stieltjes type integrals, Zap. Naučn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 19 (1970), 55–78. MR 45 #562MathSciNetGoogle Scholar
  98. [99]
    P. Wojtaszczyk, Banach spaces for analysts, Cambridge University Press, Cambridge, 1991. MR 93d:46001Google Scholar
  99. [100]
    A. Zygmund, Sur les fonctions conjugées, Fund. Math. 13 (1929), 284–303.zbMATHGoogle Scholar
  100. [101]
    _____, Trigonometric series. 2nd ed. Vols. I, II, Cambridge University Press, New York, 1959. MR 21 #6498Google Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2005

Authors and Affiliations

  • Joseph A. Cima
    • 1
  • Alec Matheson
    • 2
  • William T. Ross
    • 3
  1. 1.Department of MathematicsUniversity of North CarolinaChapel HillUSA
  2. 2.Department of MathematicsLamar UniversityBeaumontUSA
  3. 3.Department of Mathematics and Computer ScienceUniversity of RichmondRichmondUSA

Personalised recommendations